Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Stopped taking efient. Developed severe itching all over body. How long will it take to recover?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
I was taking efient (effient in us) stopped taking it 6weeks ago. While on this medication I developed severe itching over my body. I still have the itching, Now, assuming that the efient caused the itching: How long will it take for the itching to go?
Posted Sun, 7 Jul 2013 in Medicines and Side Effects
 
 
Answered by Dr. Ram Choudhary 1 hour later
Hi Me.
Welcome to Healthcare Magic.
6 weeks is a pretty long time for a drug reaction effect to last.
Do you have any skin lesions also apart from itching.
Please let me know the content of Effient in your country.
What are your other current medicines
Please let me know in the follow up.
Above answer was peer-reviewed by
 
Follow-up: Stopped taking efient. Developed severe itching all over body. How long will it take to recover? 5 hours later
I have no skin lesions; just the itching.

Efient (UK spelling)
Active is 10mg prasugrel.
Other ingredients are microcrysaline cellulose, mannitol (E421), croscarmellose sodium hypromellose (E464), magnesium stearate, titanium dioxide (E171), triacetin (E1518), iron oxide red (E172), iron oxide yellow (E172).

Other medication: an anti-histamine pill.
 
 
Answered by Dr. Ram Choudhary 36 hours later
Hi Me,
Welcome back.
The Prasugrel is highly unlikely to be a cause for such a prolonged itching.
May some other medicine called ACE inhibitors have started this.
Please check your liver function test also as a cause for this as a result of some other intercurrent illness.
Sometimes there can be simple urticaria which causes such itching but in this the itching comes in episodes and has temporary raised skin lesion which vanish in 1-2 hours.
Taking an antihistaminic for 1-2months is a good idea.
I hope the advise will be helpful for you.
Above answer was peer-reviewed by
 
Follow-up: Stopped taking efient. Developed severe itching all over body. How long will it take to recover? 3 hours later
Following up your suggestion that some other medicine called ACE inhibitors might have started the itching then could this itching still persist after longer than 6weeks now?
 
 
Answered by Dr. Ram Choudhary 10 hours later
Hi Me,
Welcome back.
First make sure if you had any medicine of this group, they have similar names like ramipril, lisinopril,fosinopril etc.
By 6weeks the effect start fading out in these cases but antihistaminics help uniformly and future exposure to the causative drug should be avoided.
I hope the advise would be helpful.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor